advertisement
Question
Posted by: Samoa | 2007/03/08

A FEW QUESTIONS

I HAVE BEEN ON THE INJECTION (3 MONTH PERIOD) FOR +- 10 YEARS NOW. I HAVE GRADUALLY PICKED UP A LOT OF WEIGHT.
I HAVE READ THAT THE INJECTION CAUSES WEIGHT GAIN, IS THIS TRUE?
I HAVE READ OF TERRIBLE DISCHARGES OF PEOPLE WHO STOPPED USING THE INJECTION, IS THIS TRUE?
I AM THINKING OF STOPPING THE USE OF THE INJECTION TO SEE IF THAT WOULD HELP TO LOOSE WEIGHT FOR I HAVE TRIED ANYTHING AND EVERYTHING TO LOOSE WEIGHT BUT NOTHING, I AM NOT LOOSING ANY WEIGHT, BUT I AM NOT HAPPY ABOUT THE DISCHARGE ETC. I SINCERELY HOPE THAT MY PERIODS STAY AWAY FOREVER. OH, I AM 40 YEARS OLD.
THANKS

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It is true that the injection causes weight gain in some women.
You should not have a discharge related to stopping the injection. It can take up to a year before your periods return.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Maya | 2007/03/08

The injection can make you gain weight. Once you stop it, it can take up to 9 months to a year for your cycles to regulate. Since you are 40, and I'm assuming you haven't gone through menopause, your periods will return after stopping the injection after a few months or even immediately.
You should maybe consider the Mirena IUD as it can stop your periods or lighten them drastically, lasts for 5 yrs, is 99% effective, secretes a minute amount of progesterone directly into the uterus so there are very minimal side-effects, but the cost is around R2500 and it has to be inserted by a gynae and is done in the doctors rooms:)

Reply to Maya

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement